Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 35, NWS Denver/Boulder, CO

May 27, 2019Logan County, Morgan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 27, 2019, 2:41 PM MDT for Logan County, Morgan County, Weld County, Colorado. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2019, 2:41 PM MDT (20:41 UTC)
Expired
May 27, 2019, 3:30 PM MDT
In force
49 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
50.0 mph

Counties Logan County, CO, Morgan County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 107 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 3:03 PM MDTTORNADO4 Nne Fort Morgan, COBRIEF TOUCHDOWN FOR LESS THAN ONE MINUTE IN AN OPEN FIELD. NO DAMAGE REPORTED.
May 27, 3:03 PM MDTTORNADO4 Nne Fort Morgan Airpo, COBRIEF TOUCHDOWN FOR LESS THAN ONE MINUTE IN AN OPEN FIELD. NO DAMAGE REPORTED.
May 27, 3:23 PM MDTTORNADO2 Ese Willard, COBRIEF NEEDLE TORNADO IN OPEN SPACE. NO DAMAGE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:56 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS55 KBOU 272041
SVRBOU
COC075-087-123-272130-
/O.NEW.KBOU.SV.W.0035.190527T2041Z-190527T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
241 PM MDT Mon May 27 2019

The National Weather Service in Denver Colorado has issued a

* Severe Thunderstorm Warning for...
  East central Weld County in northeastern Colorado...
  Northern Morgan County in northeastern Colorado...
  Southwestern Logan County in northeastern Colorado...

* Until 330 PM MDT.

* At 241 PM MDT, a severe thunderstorm was located 5 miles northeast
  of Weldona, or 9 miles northwest of Fort Morgan, moving northeast
  at 35 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected. Hail may accumulate on 
           roadways causing hazardous travel.

* Locations impacted include...
  Fort Morgan, Log Lane Village, New Raymer, Antelope Springs,
  Stoneham, Weldona, Pawnee Pass, Willard and Goodrich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM MDT for northeastern
Colorado.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4054 10338 4044 10345 4043 10347 4042 10346
      4034 10352 4020 10396 4032 10408 4047 10404
      4065 10388 4071 10356
TIME...MOT...LOC 2041Z 226DEG 32KT 4039 10387 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH
 
$$

RJK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:01 AM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 27, 11:01 AM MDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1101 AM MDT Mon May 27 2019

.UPDATE...
Issued at 1055 AM MDT Mon May 27 2019

Due to better moisture moving in behind a boundary that pushed
further southwest than expected, have increased the chance of
severe storms further south and west into the Denver area, as well
as increased the coverage of expected severe over the northern
plains. Satellite and observations show this well with higher
dewpoints and a scattered to broken deck of low stratus. The
boundary has pushed south into northern Douglas County, with drier
air to the south. Storm initiation will likely start at this
boundary, then storms will push north- northeast. Currently there
is a good cap around 750 mb based off of ACARS data. As lift
increases over the area later today with help from the approaching
jet, storms will increase in coverage and continue on into the
evening. Main threats will be similar to yesterday, with large
hail of up to 3 inches in diameter, damaging wind gusts to 60+
mph, and isolated tornadoes. The greatest chance of these stronger
storms will be north and east of Denver International airport.

Still looking into the snow expected over the northern mountains
tonight and into Tuesday, on whether we're expecting advisory or
warning amounts. Some high resolution models showing a break in
convection after midnight before increasing again Tuesday mid
morning, then less amounts over zone 31.

&&

.SHORT TERM...(Today and tonight)
Issued at 320 AM MDT Mon May 27 2019

For today, another round of severe thunderstorms possible over
portions of the northeast plains. The focus will shift north of
the Denver area as SPC now has a Marginal Risk of severe from
west of Fort Collins to Fort Morgan to Akron. with the Slight Risk
north and east of Sterling. Increasing shear will with increasing
southeasterly winds at the surface and increasing southwesterly
winds aloft with the approach of a 100+ kt upper level jet. The
models dry the lower levels out as increasing southeast winds off
the Palmer Divide mix out the moisture and shifts a developing dry
line north. With the placement of the developing surface low near
Pueblo, not sure this moisture will scour out as quickly as the
models suggest so the Slight Risk area may again need to be
shifted further west towards Cheyenne and a little further south.
RAP13 soundings still suggest MU CAPEs of 2000-2400 j/kg, with
strengthening speed shear this afternoon. Large hail 2-3 inches in
diameter and damaging wind the main threat, but a tornado or two
is not out of the question.

The models show weak to moderate mid level QG omega developing
with the approaching trough. The models have the closed upper low
over southern NV/southeastern UT at 18z, then lift it northeast
into north central CO by 12z Tuesday. The left exit region of the
upper level jet will move over the cwa around 00z this evening
which will help to enhance the severe weather threat. In addition,
the mountains will see another round of potentially heavy snowfall
developing late this evening and continuing into Tuesday night.
Some of the models suggest 24-hr storm totals of 8-16 inches in
zones 31 and 33. As a result, we have issued a Winter Storm Watch
for these areas. A cold front will push across the plains
overnight with a broader area of showers spreading north to south
across the plains tonight.

.LONG TERM...(Tuesday through Sunday)
Issued at 320 AM MDT Mon May 27 2019

Upper level low will slowly move northeast across Colorado
Tuesday. By 00Z Wednesday, most models have the closed low over
far northeast Colorado or over the panhandle of Nebraska. Exact
track of low is somewhat uncertain. Enough is known though, that
the best lift, moisture, and precipitation will be found over
northern Colorado and into Wyoming. The biggest question is, how
far south will the precipitation be, and how much. There is a
general consensus among the models the heaviest precipitation will
be found north of a line from Fort Collins to Sterling. The 00Z
NAM, one of the more southern solutions, showed heavy
precipitation over KDEN at 00Z Wednesday with a surface
temperature of 35 degrees. Believe this track is a little too far
south, but does give a glimpse of what could happen if the storm
tracks farther south than expected. There will be enough cold air
with this storm for the snow level to fall to 8000 feet MSL. A
Winter Storm Watch for the northern mountains is planned based on
the current track. If the storm ventures north of the current
forecast track it may need to be downgraded or canceled.

The low slows/stalls over Nebraska Tuesday night and Wednesday.
Northerly flow behind the low will bring cool air into the state.
Highs are expected to remain in the 50s across northeast Colorado.
May see showers in the mountains and along the Cheyenne ridge
Wednesday, otherwise dry conditions are expected.

Temperatures modify into the 60s over northeast Colorado Thursday
as flow aloft turns westerly. Isolated to scattered convection
will be possible over the higher terrain. The lower elevations
look to stable at this time.

For Friday and the weekend, some sort of broad trough is expected
to be over the Great Basin and California. Ridging should develop
downstream of it over the central U.S. This will result in a
southwest flow aloft across Colorado. A round of afternoon/evening
thunderstorms will be possible each day, mainly isolated. Expect
a short wave trough or two to track across the area in this
pattern. This should increase convection coverage and intensity.
Temperatures are expected to climb to near normal with highs in
the 70s across northeast Colorado.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 1055 AM MDT Mon May 27 2019

Northeasterly winds continue behind an earlier boundary that
pushed in well southwest of the terminals with scattered to broken
ceiling of around 020. Northeasterly winds should transition to
increasing southeast winds by this afternoon. Storms will likely
form around the boundary, currently being shown to occur around
19-21z by the hi res models. With the higher moisture into the
terminals, there is a slight chance of seeing severe storms around
the airports, with large hail possible. West/northwest winds
expected to develop this evening with scattered rain showers
developing late this evening. VFR conditions expected to develop
shortly with the lower stratus breaking up within the next hour or
so. then tempo ILS restrictions this afternoon/evening with a
passing shower or thunderstorm. Cold front to push in around or
after midnight for lowering ceilings to IFR with showers, and a
slight chance of thunder as well into Tuesday morning.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through Tuesday evening for
COZ031-033.

&&

UPDATE...Kriederman
SHORT TERM...Cooper
LONG TERM...Meier
AVIATION...Kriederman
Hazardous weather outlook, May 27, 10:35 AM MDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1035 AM MDT Mon May 27 2019

COZ030>051-281645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1035 AM MDT Mon May 27 2019

...SEVERE STORMS POSSIBLE OVER THE PLAINS THIS AFTERNOON AND
EVENING...

...MODERATE TO HEAVY SNOW POSSIBLE OVER THE NORTHERN MOUNTAINS
LATE TONIGHT THROUGH TUESDAY EVENING...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

The potential exists for another round of severe thunderstorms
this afternoon and evening, from areas around Denver north to the
Wyoming border and then east across the northern Colorado plains.
Hail of up to 3 inches in diameter and wind gusts to 60 mph will
be the main threats. Brief but isolated tornadoes are also
possible.

Moderate to heavy snow will begin late tonight and continuing
through Tuesday evening over portions of the northern mountains.
Colder temperatures and numerous showers will spread across the
plains overnight, with a possibility of snow mixing in with rain
over the top of the Palmer Divide.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rain showers are expected to spread across northeast Colorado
Tuesday and Tuesday night with the heaviest rain over far
northern Colorado. Snow is expected over the mountains with the
snow level falling to 8,000 feet MSL. Snowfall amounts of 6 to 12
inches will be possible in the northern mountains by Wednesday
morning, mainly above 10,000 feet. Up to 16 inches of snow will
be possible over the mountains of Rocky Mountain National Park.

For Wednesday through Sunday, there will be a slight chance for
thunderstorms each day with the best chance being over the
mountains and foothills.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed after 1 pm this afternoon.

In the hours before

Local storm report, May 27, 1:19 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
119 PM MDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             2 WSW MANILA VILLAGE    39.74N 104.55W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            REPORT VIA TWITTER.

&&
Local storm report, May 27, 1:23 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
123 PM MDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             2 WSW MANILA VILLAGE    39.74N 104.55W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            REPORT VIA TWITTER.

0100 PM     HAIL             4 E WATKINS             39.75N 104.52W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

&&
Local storm report, May 27, 1:49 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
149 PM MDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TORNADO          8 N STRASBURG           39.85N 104.30W
05/27/2019                   ADAMS              CO   STORM CHASER

            WEAK TORNADO WITH A BRIEF TOUCHDOWN IN AN
            OPEN FIELD. NO DAMAGE REPORTED.

0113 PM     HAIL             2 WSW MANILA VILLAGE    39.74N 104.55W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            REPORT VIA TWITTER.

0100 PM     HAIL             4 E WATKINS             39.75N 104.52W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

&&
Local storm report, May 27, 1:55 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
155 PM MDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             11 N STRASBURG          39.89N 104.30W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0143 PM     TORNADO          8 N STRASBURG           39.85N 104.30W
05/27/2019                   ADAMS              CO   STORM CHASER

            WEAK TORNADO WITH A BRIEF TOUCHDOWN IN AN
            OPEN FIELD. NO DAMAGE REPORTED.

0113 PM     HAIL             2 WSW MANILA VILLAGE    39.74N 104.55W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            REPORT VIA TWITTER.

0100 PM     HAIL             4 E WATKINS             39.75N 104.52W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

&&
Local storm report, May 27, 2:26 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
226 PM MDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             4 NE WIGGINS            40.28N 104.02W
05/27/2019  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

0152 PM     HAIL             11 N STRASBURG          39.89N 104.30W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0143 PM     TORNADO          8 N STRASBURG           39.85N 104.30W
05/27/2019                   ADAMS              CO   STORM CHASER

            WEAK TORNADO WITH A BRIEF TOUCHDOWN IN AN
            OPEN FIELD. NO DAMAGE REPORTED.

0113 PM     HAIL             2 WSW MANILA VILLAGE    39.74N 104.55W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            REPORT VIA TWITTER.

0100 PM     HAIL             4 E WATKINS             39.75N 104.52W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

&&
Local storm report, May 27, 2:39 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
239 PM MDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             WIGGINS                 40.23N 104.07W
05/27/2019  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

            HAIL RANGING IN SIZE FROM PEAS TO QUARTERS
            MEASURED 3 INCHES DEEP IN THE TOWN OF
            WIGGINS.

0224 PM     HAIL             4 NE WIGGINS            40.28N 104.02W
05/27/2019  M1.00 INCH       MORGAN             CO   TRAINED SPOTTER

0152 PM     HAIL             11 N STRASBURG          39.89N 104.30W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0143 PM     TORNADO          8 N STRASBURG           39.85N 104.30W
05/27/2019                   ADAMS              CO   STORM CHASER

            WEAK TORNADO WITH A BRIEF TOUCHDOWN IN AN
            OPEN FIELD. NO DAMAGE REPORTED.

0113 PM     HAIL             2 WSW MANILA VILLAGE    39.74N 104.55W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            REPORT VIA TWITTER.

0100 PM     HAIL             4 E WATKINS             39.75N 104.52W
05/27/2019  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:10 PM MDTTornado WarningBOUWeld21 min
May 26, 6:13 PM MDTTornado WarningBOULincoln32 min
May 26, 6:41 PM MDTSevere Thunderstorm WarningBOUWeld49 min
May 27, 4:36 AM MDTWinter Storm WatchBOUBoulder, Grand, Jackson, Larimer10 hr
May 27, 12:50 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe40 min
May 27, 1:28 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld47 min
May 27, 1:42 PM MDTTornado WarningBOUAdams33 min
May 27, 2:00 PM MDTSevere Thunderstorm WarningBOUMorgan45 min
May 27, 3:01 PM MDTWinter Storm WarningBOUBoulder, Grand, Jackson, Larimer33 hr
May 27, 3:01 PM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 2 more33 hr
May 27, 3:03 PM MDTTornado Warning Tornado observedBOULogan, Morgan, Weld27 min
May 27, 3:30 PM MDTTornado Warning Tornado observedBOULogan30 min
May 27, 3:40 PM MDTSevere Thunderstorm WarningBOUWeld35 min
May 27, 3:59 PM MDTTornado WarningBOULogan31 min
May 27, 4:00 PM MDTTornado WarningBOUWeld15 min
May 27, 4:28 PM MDTTornado WarningBOULogan, Sedgwick47 min
May 27, 4:49 PM MDTTornado WarningBOUAdams, Weld26 min
May 27, 4:55 PM MDTAreal Flood AdvisoryBOULogan, Sedgwick65 min
May 27, 4:55 PM MDTTornado WarningBOULogan, Phillips, Sedgwick35 min
May 27, 4:58 PM MDTSevere Thunderstorm WarningBOUWeld47 min
May 27, 5:26 PM MDTTornado WarningBOUSedgwick32 min
May 27, 5:40 PM MDTSevere Thunderstorm WarningBOUPhillips50 min
May 27, 5:52 PM MDTFlash Flood WarningBOULogan83 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.